Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 96, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 17, 2013, 12:09 AM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2013, 12:09 AM EDT (04:09 UTC)
- Expired
- Jul 17, 2013, 1:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 12:30 AM EDT | TSTM WND DMG | Pinetops, NC | TREES DOWN ON FIRST STREET AND ERWIN STREET. LIGHTNING KNOCKED OUT POWER TO THE ENTIRE TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS52 KRAH 170409
SVRRAH
NCC065-195-170500-
/O.NEW.KRAH.SV.W.0096.130717T0409Z-130717T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1209 AM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 100 AM EDT
* AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM KINGSBORO TO
PRINCEVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
ROCKY MOUNT TO 5 MILES SOUTHEAST OF TARBORO...MOVING SOUTH AT 25
MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINETOPS...
MACCLESFIELD...
WILLBANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3581 7741 3580 7747 3575 7753 3564 7771
3577 7797 3585 7790 3585 7786 3584 7785
3595 7780 3597 7777 3586 7741
TIME...MOT...LOC 0409Z 004DEG 20KT 3588 7768 3582 7752
$$
WSS2 follow-up statements
702
WWUS52 KRAH 170433
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1233 AM EDT WED JUL 17 2013
NCC065-195-170500-
/O.CON.KRAH.SV.W.0096.000000T0000Z-130717T0500Z/
EDGECOMBE NC-WILSON NC-
1233 AM EDT WED JUL 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHEASTERN WILSON AND SOUTHERN EDGECOMBE COUNTIES...
AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ELM CITY TO PINETOPS TO CONETOE...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF ROCKY MOUNT TO 11 MILES
SOUTH OF TARBORO TO 10 MILES SOUTHEAST OF TARBORO...MOVING SOUTH AT
20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MACCLESFIELD AND
WILLBANKS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3581 7741 3580 7747 3575 7753 3564 7771
3577 7797 3584 7791 3585 7788 3585 7786
3584 7785 3585 7776 3584 7763 3585 7741
TIME...MOT...LOC 0432Z 010DEG 17KT 3579 7783 3574 7763
3576 7748
$$
WSS199
WWUS52 KRAH 170450
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 AM EDT WED JUL 17 2013
NCC065-195-170500-
/O.CAN.KRAH.SV.W.0096.000000T0000Z-130717T0500Z/
EDGECOMBE NC-WILSON NC-
1250 AM EDT WED JUL 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON AND
SOUTHERN EDGECOMBE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3581 7741 3580 7747 3575 7753 3564 7771
3577 7797 3584 7791 3585 7788 3585 7786
3584 7785 3585 7776 3584 7763 3585 7741
TIME...MOT...LOC 0450Z 004DEG 20KT 3565 7770 3559 7754
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:15 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 16, 10:15 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1015 PM EDT TUE JUL 16 2013 .SYNOPSIS... A WEAK SURFACE TROUGH WILL LINGER OVER CENTRAL NORTH CAROLINA THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 PM TUESDAY... ISOLATED STRONG-SEVERE THUNDERSTORMS OCCURRED EARLY THIS EVENING ACROSS THE PIEDMONT AND COASTAL PLAIN OF CENTRAL NC. PRESENCE OF RELATIVELY DRY AIR THROUGH THE MID-UPPER LEVELS OF THE ATMOSPHERE LIKELY LIMITED THE CONVECTIVE COVERAGE. STORMS HAD PLENTY OF INSTABILITY TO FED UPON AS SBCAPE VALUES IN THE 3500-4500 ANALYZED. DID APPEAR THAT OVER SW WAKE COUNTY OBTAINED SOME SUPER-CELLULAR CHARACTERISTIC WITH A SUSTAINED ROTATING UPDRAFT. THIS UPDRAFT LIKELY LOFTED THE ICE PARTICLES LONG ENOUGH TO RESULT IN QUARTER SIZE HAIL NEAR NEW HILL THIS EVENING. LOCAL RDU TDWR AS WELL AS NWS 88D DEPICTED NICE DOWNBURST SIGNATURES IN THE APEX AND HOLLY SPRINGS VICINITIES THIS EVENING WITH WIND ESTIMATES NEAR 40 MPH. ATMOSPHERE WAS SLOWLY STABILIZING THOUGH ENOUGH INSTABILITY EXISTS TO SUPPORT ISOLATED CONVECTION OVERNIGHT. CONVECTION OVER SE VA INTO NE NC APPEARS TO BE ASSOCIATED WITH A WEAK SHEAR AXIS ANALYZED DRIFTING W-SW AT 300MB. EXPECT BULK OF ACTIVITY TO DIMINISH SHORTLY AFTER MIDNIGHT. MIN TEMPS NEAR 70-LOWER 70S APPEAR ON TARGET. MAY SEE PATCHY FOG BY DAYBREAK...MAINLY IN THE COASTAL PLAIN AND EASTERN PIEDMONT...THOUGH ANTICIPATE VISIBILITIES TO REMAIN AT OR ABOVE 2 MILES. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 225 PM TUESDAY... THE NAM...GFS...AND ECWMF ALL SUGGEST A FAIR AMOUNT OF SHOWER/TSTM COVERAGE ON WEDNESDAY...PARTICULARLY ACROSS THE WESTERN HALF OF OUR CWA. HOWEVER GIVEN THE WEAK SYNOPTIC SCALE UPPER FORCING...FORECAST CONFIDENCE IS A BIT LOWER THAN USUAL FOR THIS TIME PERIOD. NEVERTHELESS...MODELS AGREE THAT WEAK TROUGH ACROSS THE PIEDMONT WILL SERVE AS A PRIMARY LOW LEVEL LIFTING MECHANISM...AND GIVEN A BETTER MOISTURE PROFILE PER LATEST FORECAST SOUNDINGS...IT APPEARS THAT RAIN CHANCES SHOULD BE BETTER ON WEDNESDAY COMPARED TO TODAY. FOR NOW WILL STICK WITH 20-40 POPS...HIGHEST WEST. LITTLE CHANGE IN TEMPS AS SUGGESTED BY LOW LEVEL THICKNESS TIME SERIES... THUS LOOK FOR HIGHS 91-94. LOWS WEDNESDAY NIGHT 68-73 UNDER PARTLY CLOUDY SKIES. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 210 PM TUESDAY... THU AND FRI... UPPER RIDGE UNDERGOES DEAMPLIFICATION AND IS SUPPRESSED SOUTH LATE THIS WEEK. MEANWHILE...DIURNAL HEATING AND STRENGTHENING OF THE CORRESPONDING LEE TROF WILL BE A FOCUS FOR ISOLATED TO SCATTERED CONVECTION... ALONG WITH THE POTENTIAL FOR DIFFERENTIAL HEATING (AND SUBSEQUENT MIGRATION OF CONVECTION OFF THE EASTERN SLOPES) AND INLAND SEA BREEZE PENETRATION...DURING PEAK HEATING. PERSISTENT HEAT-INDUCED TROFINESS AND ABUNDANT SUNSHINE WILL ALLOW HIGHS TO REACH MOSTLY LOW 90S EACH DAY. SAT AND SUN... MOISTURE ON THE INCREASE IN DEEPER SOUTHWEST FLOW THIS WEEKEND AS WE TRANSITION TO A BROAD UPPER TROF OVER THE EASTERN CONUS. A WELCOME COLD FRONT WILL BE APPROACHING FROM THE NORTHWEST... LEADING TO AN INCREASE IN CONVECTIVE COVERAGE IN THE WEST ON SATURDAY. SHOWERS AND STORMS WILL BECOME LIKELY ACROSS ALL OF CENTRAL NC BY SUNDAY AFTERNOON AS THE FRONT SAGS SOUTH...AND POTENTIALLY STALLS ACROSS THE REGION FOR A DAY OR SO. HIGHS SATURDAY WILL REACH LOW 90S SOUTHEAST...BUT CLOUDINESS SHOULD BE MORE PREVALENT WEST...ALONG WITH A FEW SHOWERS...WHICH WILL RETARD MAXES A BIT...UPPER 80S. SUNDAY WILL BE CLOUDIER STILL...WITH FRONTAL PASSAGE AND ASSOCIATED SCATTERED TO NUMEROUS SHOWERS STALLING THE DIURNAL CYCLE IN THE MID 80S NORTHWEST TO UPPER 80S SOUTHEAST. MON AND TUE SCATTERED...MAINLY DIURNALLY DRIVEN SHOWERS ARE POSSIBLE AGAIN MONDAY AND TUESDAY...WITH COVERAGE DEPENDENT ON WHERE THE FRONT STALLS. AT THIS POINT WILL CONTINUE TO GO WITH A SOUTHERN TIER POSITION...WHICH WOULD PUT THE AREA IN A COOLER REGIME...LOW TO MID 80S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 720 PM TUESDAY... GENERALLY VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE 24 HOUR TAF PERIOD. THE EXCEPTION BEING WIDELY SCATTERED THUNDERSTORMS THIS EVENING. IT APPEARS THAT THE KGSO/KINT AREA SHOULD HAVE THE LEAST CHANCE OF A THUNDERSTORM (LESS THAN 20 PERCENT). EVEN KRDU/KFAY AND KRWI HAVE ONLY ABOUT A 30 PERCENT CHANCE OF A THUNDERSTORM THROUGH AROUND 03Z/WED. WEDNESDAY... GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF THE SCATTERED DIURNALLY DRIVEN THUNDERSTORMS. BRIEF PERIODS OF MVFR/IFR CONDITIONS ASSOC WITH THESE STORMS. THURSDAY THROUGH SUNDAY... GENERALLY VFR. AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND... WITH THE FORECAST APPROACH OF A COLD FRONT FRONT FROM THE NW. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NP NEAR TERM...WSS SHORT TERM...NP LONG TERM...MLM AVIATION...PWB/NP
Hazardous weather outlook, Jul 16, 3:02 PM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT TUE JUL 16 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170400- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 302 PM EDT TUE JUL 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE BEST CHANCE OF STORMS WILL BE FROM THE TRIANGLE AREA TO THE NORTH AND EAST. ISOLATED WIND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. FREQUENT LIGHTNING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES OVER PORTIONS OF CENTRAL NORTH CAROLINA WEDNESDAY AND THURSDAY.
In the hours before
Special weather statement, Jul 16, 7:23 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT TUE JUL 16 2013
NCZ011-028-170015-
EDGECOMBE-HALIFAX-
723 PM EDT TUE JUL 16 2013
...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
HALIFAX AND EDGECOMBE COUNTIES THROUGH 815 PM EDT...
AT 723 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
EAST OF TILLERY...OR ABOUT 6 MILES WEST OF RICH SQUARE...MOVING SOUTH
AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCOTLAND NECK...
HOBGOOD...SPEED...AND...LEGGETT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3609 7725 3608 7731 3600 7740 3591 7734
3582 7735 3597 7778 3603 7777 3633 7745
3630 7741 3627 7741 3624 7737 3622 7738
3616 7726 3613 7725
TIME...MOT...LOC 2323Z 022DEG 21KT 3624 7738
WSSSpecial weather statement, Jul 16, 8:20 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT TUE JUL 16 2013
NCZ008-025-170115-
DURHAM-GRANVILLE-
820 PM EDT TUE JUL 16 2013
...A STRONG THUNDERSTORM OVER BUTNER AND NORTH DURHAM... MOVING
SOUTH THROUGH DURHAM THROUGH 900 PM...
AT 817 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUTNER...OR ABOUT 8 MILES WEST OF CREEDMOOR...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORMAN...DURHAM...
AND...BETHESDA...PARKWOOD...AND...RESEARCH TRIANGLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 172 AND 191.
THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY.
&&
LAT...LON 3614 7870 3607 7872 3608 7874 3606 7875
3603 7875 3602 7874 3592 7878 3593 7881
3587 7882 3586 7901 3609 7898 3621 7890
TIME...MOT...LOC 0017Z 022DEG 14KT 3609 7884
BADGETTSpecial weather statement, Jul 16, 8:32 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 832 PM EDT TUE JUL 16 2013 NCZ040-041-076-170130- CHATHAM-LEE-WAKE- 832 PM EDT TUE JUL 16 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHWEST WAKE...FAR NORTHERN LEE AND EASTERN CHATHAM COUNTIES THROUGH 930 PM EDT... AT 831 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF JORDAN LAKE...OR ABOUT 12 MILES EAST OF PITTSBORO... MOVING WEST AT 5 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JORDAN LAKE. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3558 7918 3581 7914 3571 7891 3561 7892 TIME...MOT...LOC 0031Z 096DEG 4KT 3568 7897 WSS
Local storm report, Jul 16, 8:59 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT TUE JUL 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 W NEW HILL 35.68N 78.92W
07/16/2013 E1.00 INCH WAKE NC CO-OP OBSERVER
A LARGE QUANTITY OF HAIL FELLL...SOME TO THE SIZE OF
QUARTERS. LARGE TREE LIMB DOWN IN THE YARD.
&&
EVENT NUMBER RAH1300848
WSSSpecial weather statement, Jul 16, 10:37 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1037 PM EDT TUE JUL 16 2013
NCZ009>011-026-027-170330-
FRANKLIN-HALIFAX-NASH-VANCE-WARREN-
1037 PM EDT TUE JUL 16 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
WARREN...HALIFAX AND NORTHERN NASH COUNTIES THROUGH 1130 PM EDT...
AT 1036 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEMARY...OR ABOUT OVER ROANOKE RAPIDS...MOVING SOUTHWEST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LITTLETON...AIRLIE...
ARCOLA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3651 7788 3648 7776 3648 7765 3643 7760
3597 7784 3645 7839 3655 7789
TIME...MOT...LOC 0236Z 056DEG 19KT 3645 7776
WSSSpecial weather statement, Jul 16, 11:26 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EDT TUE JUL 16 2013
NCZ011-027-028-170430-
EDGECOMBE-HALIFAX-NASH-
1126 PM EDT TUE JUL 16 2013
...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
NASH...HALIFAX AND EDGECOMBE COUNTIES THROUGH 1230 AM EDT...
AT 1125 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ENFIELD...OR ABOUT 12 MILES SOUTH OF HALIFAX...MOVING SOUTH AT 10
MPH. OTHER STRONG STORMS WERE NEAR TILLERY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITAKERS...
BATTLEBORO...LEGGETT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3581 7743 3596 7805 3637 7770 3634 7758
3631 7756 3632 7748 3630 7741 3627 7740
3603 7737 3600 7740 3594 7735 3588 7734
TIME...MOT...LOC 0325Z 011DEG 10KT 3616 7765
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:20 PM EDT | Special Weather Statement | RAH | Durham | 55 min |
| Jul 16, 8:22 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 98 min |
| Jul 16, 8:32 PM EDT | Special Weather Statement | RAH | Chatham | 58 min |
| Jul 16, 10:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Jul 16, 11:26 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 64 min |
| Jul 16, 11:29 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Jul 17, 4:42 AM EDT | Special Weather Statement | RAH | Cumberland | 63 min |
| Jul 17, 7:56 AM EDT | Special Weather Statement | RAH | Bladen | 64 min |
| Jul 17, 8:06 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Jul 17, 8:43 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 62 min |
| Jul 17, 1:00 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 60 min |
| Jul 17, 1:18 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond, Scotland | 102 min |
| Jul 17, 1:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 48 min |
| Jul 17, 2:11 PM EDT | Flash Flood Warning | RAH | Anson, Richmond | 3 hr |
| Jul 17, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 61 min |
| Jul 17, 2:38 PM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| Jul 17, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 50 min |
| Jul 17, 3:36 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
| Jul 17, 4:19 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Jul 17, 4:25 PM EDT | Special Weather Statement | RAH | Stanly | 35 min |
| Jul 17, 4:44 PM EDT | Special Weather Statement | RAH | Davidson | 31 min |
| Jul 17, 5:21 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
| Jul 17, 7:08 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.